Oklahoma, 2015Flooding in Oklahoma, June 19 to 21, 2015
June 19 to 21, 2015 · NWS TSA · 2 events in 2 counties and zones
The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th. Widespread heavy rainfall of two to five inches fell across the region along and north of the path with five to twelve inches of rain falling from south central Oklahoma, up through portions of northeast and east central Oklahoma. This excessive rainfall resulted in moderate flooding of the Illinois River near Watts and Tahlequah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 19, 1:49 AM CST, 26 minutes earlier.
Area forecast discussion, Jun 19, 1:49 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
249 AM CDT FRI JUN 19 2015
.DISCUSSION...
THE CENTER OF BILL HAS EXITED THE TULSA COUNTY WARNING AREA AND IS NOW
CENTERED OVER FAR EASTERN JOHNSON COUNTY ARKANSAS. MODERATE RAIN CONTINUES
TO WRAP AROUND BILL AND AFFECT NORTHWEST ARKANSAS AT THIS HOUR. WILL
KEEP FLASH FLOOD WATCH IN PLACE THROUGH 12Z. MAY TRIM THE OKLAHOMA COUNTIES
OUT OF THE WATCH PRIOR TO THE ISSUANCE OF THIS FORECAST PACKAGE. WILL KEEP
SOME POPS THROUGH 18Z FOR PORTIONS OF NORTHWEST ARKANSAS. THE HRRR HAS THE
BULK OF THE ACTIVITY WELL EAST OF THE FORECAST AREA BY EARLY AFTERNOON.
OVER THE WEEKEND AND INTO NEXT WEEK....THE HEAT AND HUMIDITY WILL BE THE
BIG STORY. AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION FROM THE
WEST AS HIGH PRESSURE PREVAILS AT THE SURFACE. HIGH TEMPERATURES WILL
BE IN THE UPPER 80S TO MID 90S. THE HUMIDITY WILL MAKE IT FEEL EVEN HOTTER.
HOWEVER...BELOW HEAT ADVISORY CRITERIA FOR NOW.
A WEAK FRONTAL BOUNDARY MAY SNEAK INTO THE NORTHERN PORTIONS OF THE
FORECAST AREA LATE NEXT WEEK AS THE UPPER LEVEL RIDGE RETROGRADES TO THE
WEST...RESULTING IN A NORTHWESTERLY FLOW ALOFT ACROSS THE REGION. HOWEVER...
THIS OCCURS JUST BEYOND THE SCOPE OF THIS FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 88 73 93 76 / 10 0 10 10
FSM 86 72 94 73 / 30 10 10 10
MLC 87 71 90 75 / 10 10 10 0
BVO 88 69 94 72 / 0 0 10 10
FYV 81 64 89 70 / 40 10 10 10
BYV 79 66 91 71 / 70 10 10 10
MKO 86 70 90 73 / 10 10 10 10
MIO 84 69 92 74 / 10 0 10 10
F10 87 71 90 74 / 10 10 10 10
HHW 89 71 90 73 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ058-OKZ063-OKZ068-
OKZ069.
AR...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020.
&&
SHORT TERM...05
LONG TERM....10Hazardous weather outlook, Jun 18, 8:11 PM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
911 PM CDT THU JUN 18 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
911 PM CDT THU JUN 18 2015
...FLASH FLOOD WATCH REMAINS IN EFFECT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
RAIN IS DIMINISHING AND MOVING EAST. STILL MODERATE RAINFALL
AMOUNTS WILL BE POSSIBLE OVER NORTHWEST ARKANSAS COUNTIES OF
BENTON...CARROLL...WASHINGTON...AND MADISON. CIRCULATION FROM BILL
IS OVER SOUTHEAST WASHINGTON COUNTY AND CONTINUES TO MOVE VERY
SLOWLY...AND GENERATING VERY EFFICIENT PRECIPITATION OVER THOSE
COUNTIES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THERE IS STILL A SLIGHT CHANCE OF A THUNDERSTORM EARLY FRIDAY
MORNING...ALTHOUGH THAT POSSIBILITY APPEARS TO BE DIMINISHING.
WARM TEMPERATURES AND HIGH HUMIDITY WILL POSE A HAZARD ON
SATURDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Flood, Cherokee
- When
- June 19, 2:15 AM CST to June 21, 3:00 AM CST
- Where
- Cherokee County, 1.38 mi N of Scraper to 0.99 mi SW of Moodys
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.120, -94.830
The Illinois River near Tahlequah rose above its flood stage of 11 feet at 3:15 am CDT on June 19th. The river crested at 15.75 feet at 5:30 pm CDT on the 20th, resulting in moderate flooding. Rural roads were flooded and some cabin parks were inundated near the river. The river fell below flood stage at 4:00 am CDT on the 21st.
Flood, Adair
- When
- June 19, 8:00 AM CST to June 20, 3:00 AM CST
- Where
- Adair County, 1.09 mi SE of Watts to 1.22 mi N of Chance
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.111, -94.554
The Illinois River near Watts rose above its flood stage of 13 feet at 9:00 am CDT on June 19th. The river crested at 19.28 feet at 7:00 pm CDT on the 19th, resulting in moderate flooding. Flooding occurred from the Arkansas border to the Chewey Bridge with pastureland and campgrounds impacted. Several cabins in Fidlers Bend were flooded. The river fell below flood stage at 4:00 am CDT on the 20th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 19 to 30, 20152 deaths · 17 injured · 1 event
- Flash Flooding and Flooding in South Dakota, June 19 to 22, 20151 death · 2 in hail · 57 events
- Tornado and Hail in South Dakota, June 19, 2015$363,000 · EF2 · 21 events
- Flash Flood in Texas, June 19 to 20, 2015$23 million · 1 event
- Lightning Strike in Florida, June 19, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, June 19, 2015$1.4 million · 2.75 in hail · 22 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 23, 2015$610,000 · EF1 · 15 events
- Hail and Damaging Winds in Montana, June 19, 2015$123,000 · 1.75 in hail · 30 events
- Tornado and Flash Flood in Montana, June 19, 2015EF0 · 50 events
- Hail and Damaging Winds in North Carolina, June 19, 2015$40,000 · 1 in hail · 16 events
- Tornadoes in Illinois, June 19, 2015$55,000 · EF0 · 3 events
- Hail in South Dakota, June 19, 2015$30,000 · 2.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584458, 584467.